Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Lincoln, IL
NWS Lincoln, IL issued this areal flood advisory at Jun 30, 2021, 6:13 PM CDT for Sangamon County, Illinois. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- Jun 30, 2021, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WGUS83 KILX 302313
FLSILX
Flood Advisory
National Weather Service Lincoln IL
613 PM CDT Wed Jun 30 2021
ILC167-010215-
/O.NEW.KILX.FA.Y.0013.210630T2313Z-210701T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sangamon IL-
613 PM CDT Wed Jun 30 2021
The National Weather Service in Lincoln has issued a
* Urban and Small Stream Flood Advisory for...
Northwestern Sangamon County in central Illinois...
* Until 915 PM CDT.
* At 613 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1 and 2 inches of rain have fallen over the past hour...
with additional heavy rainfall likely.
Some locations that will experience flooding include...
Pleasant Plains, Farmingdale, and Salisbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3990 8977 3990 8965 3978 8969 3981 8999
3983 8999 3986 8999 3989 8999 3990 8999
3990 8996 3990 8994 3990 8991 3990 8987
3990 8985 3990 8982 3990 8981 3990 8980
$$
BarnesWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:52 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 30, 3:52 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 352 PM CDT Wed Jun 30 2021 .SYNOPSIS... Issued at 352 PM CDT Wed Jun 30 2021 Scattered showers and a few thunderstorms with muggy conditions can be expected through tonight. A few strong to severe thunderstorms are possible in southeast IL this evening. A cold front will start to push southward into the area Thursday, bringing a decrease in showers and thunderstorms after it moves through, as well as cooler and drier conditions. Cooler and dry conditions can be expected Friday, followed by gradual warming through the weekend. && .SHORT TERM...(This evening through Thursday) ISSUED AT 352 PM CDT Wed Jun 30 2021 Central IL remains south of a cold front draped across northern IL, with warm and humid conditions to the south. High precipitable water values and a weak trough/col across central IL are allowing a series of weak disturbances to form clusters of showers and a few thunderstorms, and should continue until the cold front arrives Thursday. This evening, enough instability will be highest in southeast IL, around 2000-2500 J/kg, to support isolated severe thunderstorms until diurnal trends weaken the instability. The remainder of central IL has more subdued instability due to extensive cloud cover, and localized heavy rain due to repeated thunderstorms will be the main threat, especially given the extremely wet antecedent conditions. The approach of the front should start overnight, eventually increasing shower activity again, with the front expected to reach the I-74 corridor during the morning, and I-70 by evening. Behind the front, expect thunderstorm activity to diminish, with only isolated storms possible until sunset. Lows tonight should remain a very mild 70 degrees or so, followed by around 80 Thursday. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 352 PM CDT Wed Jun 30 2021 High pressure behind Thursday's cold front will bring in dry conditions through Monday. Cool highs in the upper 70s Friday will gradually rise to around 90 by Monday. Dewpoints in the 50s Friday and Saturday should help conditions feel pleasant, followed by a return to more normal humidity by early next week. The next chances for precipitation develop by the middle of next week as the high pressure breaks down. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 140 PM CDT Wed Jun 30 2021 Scattered shra, very isolated tsra across central IL terminals area producing a variety of MVFR and some isolated IFR cigs and MVFR vsbys, although VFR will be common at times this afternoon as well. TSRA will become somewhat more prevalent this afternoon as warmest daytime temperatures are reached, then diminish after sunset. Cigs should become predominantly MVFR and decrease overnight, followed by improvement behind a cold front arriving from the north late in the period. Winds predominantly SW under 10 kts until the front arrives, then north. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jun 30, 3:51 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 351 PM CDT Wed Jun 30 2021 ILZ038-042>046-051>055-061-012100- Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Moultrie- Piatt-Sangamon-Shelby-Vermilion- 351 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. Some of these storms could produce locally heavy rain. Minor flooding is ongoing along the Sangamon River at Monticello. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms are possible again Thursday. The potential for severe weather is low. However, locally heavy rain will be possible. Minor flooding will continue along the Sangamon River at Monticello into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, rainfall and flooding reports would be greatly appreciated. ILZ027>031-036-037-040-041-047>050-012100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 351 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. Some of these storms could produce locally heavy rain. Minor to moderate flooding is ongoing along portions of the Illinois River and Sangamon River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms are possible again Thursday. The potential for severe weather is low. However, locally heavy rain will be possible. Flooding will continue along portions of the Illinois River and Sangamon River for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, rainfall and flooding reports would be greatly appreciated. ILZ056-057-062-063-066>068-071>073-012100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 351 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. Some of these storms could be strong to severe this evening with damaging wind gusts the primary hazard. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms are possible again Thursday. The potential for severe weather is low. However, locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:02 PM CDT | Special Weather Statement | ILX | Clay | 43 min |
| Jun 29, 9:57 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 6 days |
| Jun 30, 12:23 PM CDT | Areal Flood Advisory | ILX | Marshall | 2 hr |
| Jun 30, 2:29 PM CDT | Areal Flood Advisory | ILX | Marshall | 46 min |
| Jun 30, 6:08 PM CDT | Areal Flood Advisory | ILX | Knox, Marshall, Peoria, Stark, Woodford | 3 hr |
Nearby
Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.